Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 26, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Oct 21, 2008, 12:39 PM CDT for 12 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Oct 22, 2008, 7:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2008, 12:39 PM CDT (17:39 UTC)
- In effect from
- Oct 22, 2008, 7:00 AM CDT
- Expired
- Oct 22, 2008, 1:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Scurry County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 49 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 5.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1760 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 211739 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1239 PM CDT TUE OCT 21 2008 ...HIGH WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS AND WINDY CONDITIONS OVER PARTS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO WEDNESDAY... .A STRONG COLD FRONT WILL MAKE ITS WAY INTO SOUTHEASTERN NEW MEXICO AND WEST TEXAS WEDNESDAY MORNING. STRONG NORTH TO NORTHEAST WINDS WILL RESULT...ESPECIALLY THROUGH GUADALUPE PASS WHERE A HIGH WIND WARNING WILL BE IN EFFECT. WIND SPEEDS WILL NOT BE QUITE AS STRONG OVER SOUTHEASTERN NEW MEXICO...THE UPPER TRANS PECOS AND PERMIAN BASIN. HOWEVER...AT LEAST 25 TO 35 MPH WINDS...AND GUSTS TO 45 MPH...WILL BE POSSIBLE IN THESE AREAS. TXZ258-220145- /O.NEW.KMAF.HW.W.0049.081022T1500Z-081023T0000Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 1139 AM MDT TUE OCT 21 2008 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MDT WEDNESDAY. NORTHEAST WINDS OF 35 TO 45 MPH WITH GUST TO 55 MPH WILL BE POSSIBLE WEDNESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ027>029-033-034-TXZ045>048-050>052-057>062-067-220145- /O.NEW.KMAF.WI.Y.0026.081022T1200Z-081022T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...MONAHANS 1239 PM CDT TUE OCT 21 2008 /1139 AM MDT TUE OCT 21 2008/ ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 1 PM CDT /12 PM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 1 PM CDT /12 PM MDT/ WEDNESDAY. NORTH NORTHEAST TO NORTHEAST WINDS OF 25 TO 35 WITH GUST TO 45 ARE POSSIBLE WEDNESDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS74 KMAF 211958 CCA NPWMAF URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 256 PM CDT TUE OCT 21 2008 ...HIGH WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS AND WINDY CONDITIONS OVER PARTS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO WEDNESDAY... .A STRONG COLD FRONT WILL MAKE ITS WAY INTO SOUTHEASTERN NEW MEXICO AND WEST TEXAS WEDNESDAY MORNING. STRONG NORTH TO NORTHEAST WINDS WILL RESULT...ESPECIALLY THROUGH GUADALUPE PASS WHERE A HIGH WIND WARNING WILL BE IN EFFECT. WIND SPEEDS WILL NOT BE QUITE AS STRONG OVER SOUTHEASTERN NEW MEXICO...THE UPPER TRANS PECOS AND PERMIAN BASIN. HOWEVER...AT LEAST 25 TO 35 MPH WINDS...AND GUSTS TO 45 MPH...WILL BE POSSIBLE IN THESE AREAS. TXZ258-220415- /O.NEW.KMAF.HW.W.0049.081022T1500Z-081023T0000Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 156 PM MDT TUE OCT 21 2008 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MDT WEDNESDAY. NORTHEAST WINDS OF 35 TO 45 MPH WITH GUST TO 55 MPH WILL BE POSSIBLE WEDNESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ027>029-033-034-TXZ045>048-050>052-057>062-067-220415- /O.COR.KMAF.WI.Y.0026.081022T1200Z-081022T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...MONAHANS 256 PM CDT TUE OCT 21 2008 /156 PM MDT TUE OCT 21 2008/ ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 1 PM CDT /12 PM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 1 PM CDT /12 PM MDT/ WEDNESDAY. NORTH TO NORTHEAST WINDS OF 25 TO 35 WITH GUSTS TO 45 ARE POSSIBLE WEDNESDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KMAF 220547 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1247 AM CDT WED OCT 22 2008 ...HIGH WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS AND WINDY CONDITIONS OVER PARTS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO WEDNESDAY... .A STRONG COLD FRONT HAS MOVED INTO THE TEXAS PANHANDLE TONIGHT AND WILL MAKE ITS WAY INTO SOUTHEASTERN NEW MEXICO AND WEST TEXAS WEDNESDAY MORNING. STRONG NORTH TO NORTHEAST WINDS WILL RESULT... ESPECIALLY THROUGH GUADALUPE PASS WHERE A HIGH WIND WARNING WILL BE IN EFFECT. WIND SPEEDS WILL NOT BE QUITE AS STRONG OVER SOUTHEASTERN NEW MEXICO...THE UPPER TRANS PECOS AND PERMIAN BASIN. HOWEVER...AT LEAST 25 TO 35 MPH WINDS...AND GUSTS TO 45 MPH...WILL BE POSSIBLE IN THESE AREAS. TXZ258-221200- /O.CON.KMAF.HW.W.0049.081022T1500Z-081023T0000Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 1147 PM MDT TUE OCT 21 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT WEDNESDAY FOR THE GUADALUPE MOUNTAINS. NORTHEAST WINDS OF 35 TO 45 MPH WITH GUST TO 55 MPH WILL BE POSSIBLE WEDNESDAY BEHIND A STRONG COLD FRONT MOVING ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ027>029-033-034-TXZ045>048-050>052-057>062-067-221200- /O.CON.KMAF.WI.Y.0026.081022T1200Z-081022T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...MONAHANS 1247 AM CDT WED OCT 22 2008 /1147 PM MDT TUE OCT 21 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 1 PM CDT /12 PM MDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 1 PM CDT /12 PM MDT/ THIS AFTERNOON FOR MUCH OF THE PERMIAN BASIN...SOUTHEASTERN NEW MEXICO...THE UPPER TRANS PECOS AND THE VAN HORN CORRIDOR. NORTH TO NORTHEAST WINDS OF 25 TO 35 WITH GUSTS TO 45 ARE POSSIBLE WEDNESDAY BEHIND A STRONG COLD FRONT MOVING ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KMAF 220906 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 406 AM CDT WED OCT 22 2008 ...HIGH WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS AND WINDY CONDITIONS OVER PARTS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO WEDNESDAY... .A STRONG COLD FRONT CONTINUES TO MOVE THROUGH THE TEXAS PANHANDLE EARLY THIS MORNING AND WILL MAKE ITS WAY INTO SOUTHEASTERN NEW MEXICO AND WEST TEXAS LATER THIS MORNING. STRONG NORTH TO NORTHEAST WINDS WILL RESULT... ESPECIALLY THROUGH GUADALUPE PASS WHERE A HIGH WIND WARNING REMAINS IN EFFECT. WIND SPEEDS WILL NOT BE QUITE AS STRONG OVER SOUTHEASTERN NEW MEXICO...THE UPPER TRANS PECOS AND PERMIAN BASIN. HOWEVER... WINDS 25 TO 35 MPH...WITH GUSTS TO NEAR 45 MPH...WILL BE POSSIBLE IN THESE AREAS. A WIND ADVISORY REMAINS IN EFFECT FOR THOSE LOCATIONS. TXZ258-221800- /O.CON.KMAF.HW.W.0049.081022T1500Z-081023T0000Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 306 AM MDT WED OCT 22 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON... NORTHEAST WINDS OF 35 TO 45 MPH WITH GUST TO 55 MPH WILL BE POSSIBLE TODAY BEHIND A STRONG COLD FRONT MOVING ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ027>029-033-034-TXZ045>048-050>052-057>062-067-221800- /O.CON.KMAF.WI.Y.0026.081022T1200Z-081022T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...MONAHANS 406 AM CDT WED OCT 22 2008 /306 AM MDT WED OCT 22 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON... NORTH TO NORTHEAST WINDS OF 25 TO 35 WITH GUSTS TO 45 ARE POSSIBLE TODAY BEHIND A STRONG COLD FRONT MOVING ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 13
000 WWUS74 KMAF 221532 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1032 AM CDT WED OCT 22 2008 ...HIGH WINDS EXPECTED IN THE GUADALUPE MOUNTAINS...DAVIS MOUNTAINS ABOVE 6000 FT...AND WINDY CONDITIONS OVER PARTS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO TODAY... .A STRONG COLD FRONT MOVING THROUGH WEST TEXAS HAS RESULTED IN WINDY TO VERY WINDY CONDITIONS TODAY. THE STRONGEST WINDS WILL OCCUR IN GUADALUPE PASS AND THE DAVIS MOUNTAINS ABOVE 6000 FT WHERE GUSTS TO NEAR 60 MPH ARE POSSIBLE AND A HIGH WIND WARNING IS IN EFFECT THERE. WIND SPEEDS WILL NOT BE QUITE AS STRONG OVER SOUTHEASTERN NEW MEXICO... THE UPPER TRANS PECOS AND PERMIAN BASIN. HOWEVER... WINDS 25 TO 35 MPH...WITH GUSTS TO NEAR 45 MPH...WILL BE POSSIBLE IN THESE AREAS. A WIND ADVISORY REMAINS IN EFFECT FOR THOSE LOCATIONS. TXZ074-221800- /O.EXA.KMAF.HW.W.0049.000000T0000Z-081023T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 1032 AM CDT WED OCT 22 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTHEAST WINDS OF 35 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE BEHIND A STRONG COLD FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TXZ258-221800- /O.CON.KMAF.HW.W.0049.000000T0000Z-081023T0000Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 932 AM MDT WED OCT 22 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... NORTHEAST WINDS OF 35 TO 45 MPH WITH GUST TO 55 MPH WILL BE POSSIBLE BEHIND A STRONG COLD FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ027>029-033-034-TXZ045>048-050>052-057>062-067-221800- /O.CON.KMAF.WI.Y.0026.000000T0000Z-081022T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...MONAHANS 1032 AM CDT WED OCT 22 2008 /932 AM MDT WED OCT 22 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON... NORTH TO NORTHEAST WINDS OF 25 TO 35 WITH GUSTS TO 45 ARE POSSIBLE TODAY BEHIND A STRONG COLD FRONT MOVING ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Oct 21, 7:51 AM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Oct 21, 7:51 AM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 751 AM CDT TUE OCT 21 2008 .UPDATE... UPDATED TO INCREASE RAIN CHANCES. && .DISCUSSION... A SHORTWAVE TROUGH TRANSLATING EASTWARD ACROSS NEW MEXICO THIS MORNING WAS RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTHEAST NEW MEXICO...WITH SLIGHTLY LESS COVERAGE OVER WEST TEXAS. WILL SEND AN UPDATE TO INCREASE RAIN CHANCES...ESPECIALLY OVER NEW MEXICO WHERE THE BEST LIFT IS PROGGED TO REMAIN. WILL REASSESS WINDS...SKY COVER AND TEMPERATURES LATER THIS MORNING FOR ANY POSSIBLE CHANGES FOR THIS AFTERNOON. UPDATED PRODUCTS WILL FOLLOW SHORTLY. 21/67 && .PREV DISCUSSION... /ISSUED 633 AM CDT TUE OCT 21 2008/ DISCUSSION... SEE AVIATION DISCUSSION BELOW... AVIATION... A BAND OF HIGHER CLOUDS IS STRETCHED ACROSS THE AREA FROM NEAR CHILDRESS AS FAR SOUTHWEST AS PRESIDIO. THIS CLOUD COVER WILL CONTINUE TO MOVE OFF TO THE EAST LEAVING MOSTLY CLEAR SKIES LATER THIS MORNING. A FEW ISOLATED TO SCATTERED SHOWERS WILL BE POSSIBLE THIS AFTERNOON...HOWEVER GIVEN THE ISOLATED NATURE...AND LOW PROBABILITY /LESS THAN 25 PERCENT/ WILL NOT INDICATE IN TAFS AT THIS TIME. A COUPLE OF AREAS OF BR HAVE DEVELOPED NEAR KCNM AND KHOB THIS MORNING SO TEMPO/D IN MVFR AT THOSE LOCATIONS THROUGH 21/16Z. A WEAK FRONTAL BOUNDARY REMAINS DRAPED ALONG ROUGHLY A KHOB TO KSNK TO KASR LINE THAT WILL KEEP WINDS MAINLY OUT OF THE NORTH TO NORTHEAST THIS MORNING BEFORE SHIFTING BACK AROUND TO A MORE SOUTHEASTERLY DIRECTION LATER THIS AFTERNOON. DO NOT EXPECT MUCH SOUTHWARD PROGRESSION ON THIS FRONT...AND WINDS AT THE REMAINDER TAF SITES WILL STAY MORE OUT OF THE SOUTHEAST. A STRONGER COLD FRONT IS EXPECTED ON WEDNESDAY. /13/ PREV DISCUSSION... /ISSUED 344 AM CDT TUE OCT 21 2008/ DISCUSSION... LEAD S/W TROF ASSOCIATED WITH A DEPARTING UPPER JET MAX CONTINUES TO CREATE ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN CWA THIS MORNING. WATER VAPOR IMAGERY SHOWS DRIER AIR ENTERING NEW MEXICO AND SO THE SHOWERS SHOULD BE COMING TO AN END THIS AFTERNOON. A MUCH STRONGER JET MAX THAN THE ONE LEAVING THE AREA IS ENTERING THE PAC NW CONTRIBUTING TO AN AMPLIFYING UPPER PATTERN BY TONIGHT. THE LEADING EDGE OF THE JET MAX WILL DEEPEN AN TROUGH MOVING INTO THE PLAINS EVENTUALLY CAUSING IT TO CUTOFF INTO A DEEP UPPER LOW OVER KS/NE. THIS SYSTEM WILL PUSH A STRONG COLD FRONT THROUGH THE NORTHERN SECTIONS WEDNESDAY MORNING AND SHOULD REACH THE RIO GRANDE BY THE AFTERNOON. THE ASSOCIATED AIR MASS WILL BE DRY BUT COLD...AND HAVE GENERALLY UNDERCUT MEX GUIDANCE TEMPS WED AFT THROUGH THE NEXT SEVERAL DAYS AS THE GFS USUALLY HAS DIFFICULTY WITH THESE SYSTEMS...ESPECIALLY FOR OVERNIGHT LOWS. TWO POST FRONTAL ISSUES WILL NEED TO BE CLOSELY MONITORED...FIRST THE POSSIBILITY OF FREEZING TEMPERATURES IN SOUTHEASTERN NEW MEXICO...THE NORTHWESTERN PERMIAN BASIN...AND THE MARFA PLATEAU NECESSITATING A FREEZE WATCH ISSUANCE. IT IS STILL A BIT EARLY TO ISSUE A WATCH BUT TATUM AND MARFA COULD WELL DIP BELOW FREEZING BY THURSDAY MORNING. SECOND IS WINDY CONDITIONS BEHIND THE FRONT. NORTHERLY WINDS WILL BE KICKING UP BEHIND THE FRONT AND COULD NEED AN ADVISORY WEDNESDAY AFTERNOON...BUT THE AREA I AM MOST CONCERNED ABOUT IS GUADALUPE PASS WHERE EASTERLY GAP WINDS COULD REACH WIND WARNING CRITERIA. THE UPPER LOW WILL SIT IN THE PLAINS FOR ABOUT 24 HOURS BEFORE SLOWLY MOVING EAST AND THIS WILL CAUSE CONDITIONS TO ONLY SLOWLY WARM UP LATE IN THE WEEK AND INTO THE WEEKEND. IN PARTICULAR A NEARLY STATIONARY RIDGE TO THE WEST WILL KEEP A SURFACE HIGH SITUATED OVER WEST TEXAS KEEPING SKIES CLEAR AND WINDS LIGHT ALLOWING FOR MAX RADIATIONAL COOLING AND NEAR TO BELOW NORMAL TEMPS THROUGH THE END OF THE FORECAST PERIOD. HENNIG && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 78 52 63 37 / 20 10 0 0 CARLSBAD NM 83 50 62 36 / 10 0 0 0 DRYDEN TX 77 59 71 45 / 10 0 0 0 FORT STOCKTON TX 83 54 62 44 / 20 0 0 0 GUADALUPE PASS TX 77 52 60 38 / 10 0 0 0 HOBBS NM 79 50 61 35 / 20 0 0 0 MARFA TX 78 46 65 34 / 20 0 0 0 MIDLAND INTL AIRPORT TX 80 55 61 37 / 20 10 0 0 ODESSA TX 80 57 63 39 / 20 10 0 0 WINK TX 85 55 68 38 / 10 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 13/10
Hazardous weather outlook, Oct 21, 7:54 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 754 AM CDT TUE OCT 21 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-221300- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 754 AM CDT TUE OCT 21 2008 /654 AM MDT TUE OCT 21 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN THIS MORNING...WITH MORE WIDELY SCATTERED SHOWERS AND STORMS POSSIBLE MAINLY OVER THE DAVIS MOUNTAINS THIS AFTERNOON. SEVERE STORMS ARE NOT EXPECTED...HOWEVER A FEW OF THE STRONGER ONES COULD PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY WINDS ARE EXPECTED ON WEDNESDAY AS A COLD FRONT MOVES THROUGH THE AREA. A WIND ADVISORY COULD BE NEEDED ACROSS MOST AREAS...AND POSSIBLY A HIGH WIND WARNING ACROSS THE GUADALUPE MOUNTAINS WHERE THE STRONGEST WINDS ARE EXPECTED BEHIND THE FRONT. IN ADDITION...NEAR FREEZING TEMPERATURES ARE EXPECTED THURSDAY MORNING ACROSS PORTIONS OF SOUTHEAST NEW MEXICO...THE NORTHWESTERN PERMIAN BASIN...AND THE MARFA PLATEAU. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 2:56 PM CDT | High Wind Warning | MAF | 24 hr |
Nearby
Wind Advisories in Texas, 2008Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.